MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revised a hip patient due to an exter stem fracturing at the neck.I believe the primary procedure was performed around 10 years ago.Following 10 years of being in-situ the stem has fractured.I do not believe there was any trauma-related incident that can be identified as causing this fracture.
 
Event or Problem Description
Revised a hip patient due to an exter stem fracturing at the neck.I believe the primary procedure was performed around 10 years ago.Following 10 years of being in-situ the stem has fractured.I do not believe there was any trauma-related incident that can be identified as causing this fracture.Update: i believe the primary procedure was performed around 10 years ago.Following 10 years of being in-situ the stem has fractured.I do not believe there was any trauma-related incident that can be identified as causing this fracture.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the stem has fractured at the neck.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.The damage is consistent with fatigue accumulation in the stem as ultimately ending in a fatigue fracture of the stem requiring revision.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.Visual inspection of the returned device indicated that the stem has fractured at the neck.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.The damage is consistent with fatigue accumulation in the stem as ultimately ending in a fatigue fracture of the stem requiring revision.Further information such as pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18561880
Report Number0002249697-2024-00112
Device Sequence Number15499611
Product Code LPH
UDI-Device Identifier04546540153296
UDI-Public04546540153296
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number0580-1-440
Device Lot NumberG3309682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown